Benicar and Weight Gain

Extensive clinical studies regarding Benicar and weight gain have shown that this is not a reported side effect. However, if you do notice gradual weight gain while taking the drug, you can try eating a heart-healthy diet, exercising regularly, and limiting your alcohol intake. If you are taking Benicar and weight gain occurs despite these lifestyle changes, your doctor may change your medication or make other suggestions.

Does Benicar Cause Weight Gain?

There are a number of possible side effects associated with Benicar® (olmesartan medoxomil). Weight gain, however, does not appear to be one of them. This data comes from clinical trials where Benicar was extensively studied and its side effects were documented.
 

Understanding Clinical Trials

Before medicines are approved, they must go through several clinical studies where thousands of people are given a particular medicine and are then compared to a group of people who were not given the medicine. In these studies, side effects are always documented. As a result, it is possible to see what side effects occur, how often they appear, and how they compare to the group not taking the medicine. Side effects are then usually separated into those that occur in more than 1 percent of people and those that occur in less than 1 percent of people.
 
For people taking Benicar, weight gain was not reported as either a common or a rare side effect.
 

Benicar and Gradual Weight Gain: Suggestions

If you are noticing weight gain while taking Benicar, there are some things that you can do. Suggestions include:
 
  • Eat a heart-healthy diet. This diet should include:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
o Lean meats, poultry, fish, beans, eggs, and nuts
o Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
  • Engage in regular physical activity for at least 30 minutes a day on most days of the week.
     
  • Limit your intake of alcohol.
     
Also, if you are noticing weight gain while taking Benicar, talk to your healthcare provider. He or she can give you other suggestions for dealing with any weight gain. If the weight gain continues, he or she may also recommend other lifestyle choices or possibly switching to another blood pressure medicine.
 
(Click BMI Calculator to see if your weight is within a healthy range.)
4 Reasons BPH Affects Your Libido

Benicar for High Blood Pressure

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.